Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2017, 7:10 PM CDT for 4 counties in Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 29, 2017, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, Latimer County, OK, Muskogee County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 7:14 PM CDT | TSTM WND DMG | Stigler, OK | LARGE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.3
The text
As transmitted.
499
WUUS54 KTSA 300010
SVRTSA
OKC061-077-101-121-300045-
/O.NEW.KTSA.SV.W.0201.170430T0010Z-170430T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
710 PM CDT SAT APR 29 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Haskell County in southeastern Oklahoma...
Northwestern Latimer County in southeastern Oklahoma...
East central Pittsburg County in southeastern Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 745 PM CDT
* At 710 PM CDT, a severe thunderstorm was located 4 miles west of
Cherokee Landing State Park, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Wilburton... Stigler...
Quinton... Porum...
Keota... Red Oak...
McCurtain... Whitefield...
Kinta... Damon...
Briartown... Robbers Cave State Park...
Mc Curtain... Enterprise...
Lequire... Kanima...
Panola... Featherston...
Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3479 9519 3498 9559 3531 9536 3529 9535
3532 9535 3544 9526 3527 9486 3520 9491
3520 9493 3517 9493
TIME...MOT...LOC 0010Z 205DEG 42KT 3575 9498
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
453
WWUS54 KTSA 300020
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
720 PM CDT SAT APR 29 2017
OKC077-121-300029-
/O.CAN.KTSA.SV.W.0201.000000T0000Z-170430T0045Z/
Latimer OK-Pittsburg OK-
720 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LATIMER AND EAST
CENTRAL PITTSBURG COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area therefore the warning has been
cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.
LAT...LON 3507 9500 3525 9540 3531 9536 3529 9535
3532 9535 3544 9526 3527 9486 3520 9491
3520 9493 3517 9493
TIME...MOT...LOC 0019Z 205DEG 42KT 3584 9493
$$
OKC061-101-300045-
/O.CON.KTSA.SV.W.0201.000000T0000Z-170430T0045Z/
Haskell OK-Muskogee OK-
720 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL HASKELL AND SOUTHEASTERN MUSKOGEE COUNTIES...
At 719 PM CDT, a severe thunderstorm was located 5 miles north of
Cherokee Landing State Park, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Stigler... Porum...
Keota... McCurtain...
Whitefield... Mc Curtain...
Briartown... Kanima...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3507 9500 3525 9540 3531 9536 3529 9535
3532 9535 3544 9526 3527 9486 3520 9491
3520 9493 3517 9493
TIME...MOT...LOC 0019Z 205DEG 42KT 3584 9493
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$832
WWUS54 KTSA 300036
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
736 PM CDT SAT APR 29 2017
OKC061-101-300046-
/O.EXP.KTSA.SV.W.0201.000000T0000Z-170430T0045Z/
Haskell OK-Muskogee OK-
736 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HASKELL AND
SOUTHEASTERN MUSKOGEE COUNTIES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.
LAT...LON 3507 9500 3525 9540 3531 9536 3529 9535
3532 9535 3544 9526 3527 9486 3520 9491
3520 9493 3517 9493
TIME...MOT...LOC 0036Z 205DEG 42KT 3600 9484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:39 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 29, 6:39 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
639 PM CDT Sat Apr 29 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread ongoing convection will continue to impact terminals
into the early morning hours on Sunday. A general decrease in
stronger convection will be followed by chances for light rain and
continued low ceilings. Strong winds on Sunday and gradual
improvement into MVFR ceilings is expected.
&&
.PREV DISCUSSION... /Issued 328 PM CDT Sat Apr 29 2017/
DISCUSSION...
A high impact flooding event continues across the region...with
several flash flood warnings in effect for a large part of
northeast OK and northwest AR. Multiple rounds of showers and
thunderstorms have resulted in widespread 2-5 inch rain amounts
with some local amounts over 6-7 inches. We've received numerous
reports of street flooding...closed bridges and high
water...especially across northwest AR. Mainstem river flooding
will be a major issue...with 23 forecast points currently in
flood (many moderate to major).
Currently...a stationary front was draped across northwest AR into
southeast OK to a surface wave near Durant. One area of heavy rain
continues along this boundary...with a secondary area of
showers/storms farther west along inverted surface trof. The
multiple rounds of precipitation have sufficiently squashed the
warm sector...although far southeast OK remains quite warm/moist
and unstable (dewpoints running in the lower/mid 70s). Will need
to monitor this area over the next few hours for potential severe
convection.
The secondary area of showers/storms will persist through the
rest of the afternoon/early evening...moving back over areas that
received significant rainfall. Expect flash flood/areal flood
warnings to continue well into the overnight hours.
Rainfall will taper off later this evening and overnight as the
deep upper cyclone lifts northeast into KS. Could see some
lingering wraparound showers into Sunday morning...otherwise
expect a cool and very breezy day.
The next chance of precipitation comes Tuesday night into
Wednesday as a fast moving upper trof drops southeast through the
Rockies. A developing surface boundary across the region will be
the main focus...with most precipitation mainly along and north of
the front. This would result in additional rainfall across areas
that have been hit hard over the past 24 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 49 58 42 72 / 80 30 10 10
FSM 59 66 44 74 / 90 20 10 10
MLC 51 61 45 74 / 80 10 10 0
BVO 48 54 40 70 / 80 40 10 10
FYV 54 59 42 67 / 90 30 10 10
BYV 59 64 42 66 / 100 40 10 10
MKO 51 58 42 72 / 80 20 10 10
MIO 52 58 42 66 / 80 50 20 10
F10 49 58 43 72 / 80 20 10 0
HHW 54 64 45 74 / 90 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...07Hazardous weather outlook, Apr 29, 5:19 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Sat Apr 29 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Sat Apr 29 2017
...Life Threatening Flooding and Severe Weather Ongoing...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Along and east of a line from Bentonville Arkansas to
McAlester Oklahoma.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Along and east of a line from Bentonville Arkansas to
McAlester Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Critical.
AREA...All of northeast Oklahoma and far northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widespread thunderstorms continue this afternoon with strong to
severe storms ongoing generally east of a line from Bentonville
Arkansas to McAlester Oklahoma. Damaging winds, large hail, and
a few tornadoes are likely along and east of this line.
The severe weather potential will continue through the evening
hours with a general decrease in storm intensity expected
later tonight.
The continued rounds of heavy rain has resulted in widespread
dangerous flash flooding. Numerous roads are closed across
the region and high water rescues have been performed through
the afternoon. Any additional rainfall this afternoon through
the overnight hours will worsen ongoing conditions and rapid
onset flash flooding should be expected.
Additionally, numerous larger river basins are in flood and
river levels will continue to rise. This will also impact
numerous roadways.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY and Monday...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
EXTENDED DISCUSSION...
A brief dry period is expected late Sunday into Monday
with thunderstorm chances returning mid week.
weather.gov/tulsa Contains additional information.In the hours before
Special weather statement, Apr 29, 6:31 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
631 PM CDT SAT APR 29 2017
OKZ066-070-071-300000-
Muskogee OK-Okmulgee OK-McIntosh OK-
631 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...NORTHWESTERN
MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, a strong thunderstorm was located 3 miles northwest of
Stidham, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Checotah... Oktaha...
Boynton... Council Hill...
Rentiesville... Stidham...
Raiford... Vivian...
Lake Eufaula State Park... Wainwright...
Summit... Hitchita...
Jamesville... Pierce...
Eram...
This includes Interstate 40 in Oklahoma between mile markers 245 and
263.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3579 9570 3567 9540 3523 9567 3522 9568
3521 9568 3532 9591
TIME...MOT...LOC 2330Z 208DEG 40KT 3541 9574Local storm report, Apr 29, 6:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 8 NW SALINA 36.37N 95.25W
04/29/2017 E1.75 INCH MAYES OK EMERGENCY MNGR
NEAR THE INTERSECTION OF 440 WEST AND 435 NORTH
&&
AEJLocal storm report, Apr 29, 6:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM FLOOD MUSKOGEE 35.75N 95.37W
04/29/2017 MUSKOGEE OK EMERGENCY MNGR
NUMEROUS ROADS ARE IMPASSABLE DUE TO HIGH WATER ACROSS
THE COUNTY. SOME ROADS HAVE BEEN WASHED OUT. ONE BRIDGE
DAMAGED.
&&
AEJLocal storm report, Apr 29, 6:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLOOD COOKSON 35.71N 94.92W
04/29/2017 CHEROKEE OK EMERGENCY MNGR
CATO CREEK ROAD AND NORTH EAST EDGE ON LAKE TENKILLER
CLOSED DUE TO FLOODING
&&
AEJLocal storm report, Apr 29, 7:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO 1 SE SALLISAW 35.45N 94.77W
04/29/2017 SEQUOYAH OK NWS STORM SURVEY
A TORNADO BEGAN CAUSING DAMAGE AT THE SOUTHEAST EDGE OF
SALLISAW AND IT CONTINUED NORTHEAST. THE SURVEY TEAM WAS
UNABLE TO COMPLETE THE ASSESSMENT. THE TEAM WILL RETURN
TO THE AREA.
&&
SFPLocal storm report, Apr 29, 7:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD DOW 34.88N 95.60W
04/29/2017 PITTSBURG OK PUBLIC
WIDESPREAD FLOODING ACROSS PORTIONS OF PITTSBURG COUNTY
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:12 PM CDT | Special Weather Statement | TSA | Cherokee | 48 min |
| Apr 29, 7:32 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 28 min |
| Apr 29, 7:39 PM CDT | Special Weather Statement | TSA | Nowata | 51 min |
| Apr 29, 7:45 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Apr 29, 7:54 PM CDT | Special Weather Statement | TSA | Muskogee | 36 min |
| Apr 29, 8:04 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 4 hr |
| Apr 29, 8:04 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Apr 29, 8:07 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Apr 29, 8:20 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Apr 29, 9:13 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Apr 29, 9:42 PM CDT | Special Weather Statement | TSA | Choctaw | 18 min |
| Apr 29, 11:09 PM CDT | Areal Flood Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 36 hr |
| Apr 29, 11:17 PM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 36 hr |
| Apr 29, 11:25 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 36 hr |
| Apr 30, 3:02 AM CDT | River Flood Warning | TSA | Nowata | 53 hr |
| Apr 30, 4:11 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 17 hr |
| Apr 30, 7:35 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 4 days |
| Apr 30, 7:46 AM CDT | Flash Flood Warning | TSA | Mayes | 5 days |
| Apr 30, 10:40 AM CDT | River Flood Warning | TSA | Cherokee, Delaware | 11 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.